Alert archive / Minnesota / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Aberdeen, SD

September 9, 2012Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this red flag warning at Sep 9, 2012, 11:11 AM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Sep 10, 2012, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2012, 11:11 AM CDT (16:11 UTC)
In effect from
Sep 10, 2012, 10:00 AM CDT
Expired
Sep 10, 2012, 9:01 PM CDT
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN

The radar

The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS83 KABR 091611
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1111 AM CDT SUN SEP 9 2012

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY...

EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN
ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES
WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON
HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND
SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS
THE LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER
GUSTS. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH
DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST
HUMIDITY IS EXPECTED.

MNZ039-046-SDZ267-270>273-100015-
/O.UPG.KABR.FW.A.0009.120910T1500Z-120911T0300Z/
/O.NEW.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
1111 AM CDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...
267...270...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 
  273.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CONNELLY
6 follow-up statements
365 
WWUS83 KABR 092130
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
430 PM CDT SUN SEP 9 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN
ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES
WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON
HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND
SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS THE
LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER
GUSTS. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH
DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST
HUMIDITY IS EXPECTED.

MNZ039-046-SDZ267-270>273-100530-
/O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
430 PM CDT SUN SEP 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...046...267...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 
  273.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
531 
WWUS83 KABR 100044
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
744 PM CDT SUN SEP 9 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

EARLY MONDAY...A DEVELOPING STORM SYSTEM ACROSS THE NORTHERN
ROCKIES WILL DRAW HOT...DRY AIR ACROSS THE REGION. TEMPERATURES
WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY LOW AFTERNOON
HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE JAMES VALLEY AND
SISSETON HILLS THROUGH THE EVENING HOURS BEFORE DIMINISHING AS
THE LOW HEADS EAST...PEAKING AROUND 30 MPH SUSTAINED WITH HIGHER
GUSTS. WINDS WILL START OUT STRONG MONDAY MORNING FURTHER WEST
ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA BEFORE
GRADUALLY DECREASING IN THE AFTERNOON HOURS. HOWEVER...CENTRAL
SOUTH DAKOTA IS WHERE THE HIGHEST TEMPERATURES AND LOWEST HUMIDITY
IS EXPECTED...SO WILL CARRY FIRE WEATHER ZONES 267...269 AND 270
IN THE RED FLAG WARNING.

SDZ269-100845-
/O.EXA.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
UPPER MISSOURI COTEAU-
744 PM CDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 269...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM TO 10 PM CDT MONDAY.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 269.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ267-270>273-100845-
/O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-MISSOURI COTEAU-
UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
744 PM CDT SUN SEP 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...046...267...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...270...271...272 AND 
  273.

* WINDS...SOUTH 10 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
556 
WWUS83 KABR 100833
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
333 AM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY
LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE
JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE
DIMINISHING. WINDS WILL BE LESS INTENSE ACROSS SOUTH CENTRAL SOUTH
DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST
HUMIDITY IS EXPECTED.

SDZ268-101645-
/O.EXA.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
UPPER CHEYENNE-
233 AM MDT MON SEP 10 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 268...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONE 268.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ267-269>273-101645-
/O.CON.KABR.FW.W.0015.120910T1500Z-120911T0300Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY-
333 AM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...046...267...269...270...271...272 AND
273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...269...270...271... 
  272 AND 273.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SD
797 
WWUS83 KABR 101636
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1136 AM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

TEMPERATURES WILL EASILY SOAR INTO THE 90S AND HIGHER WITH VERY
LOW AFTERNOON HUMIDITY. WINDS WILL REMAIN STRONGEST ACROSS THE
JAMES VALLEY AND SISSETON HILLS THROUGH THE EVENING HOURS BEFORE
DIMINISHING. WINDS WILL BE LESS INTENSE ACROSS CENTRAL SOUTH
DAKOTA...BUT THIS IS WHERE THE HIGHEST TEMPERATURES AND LOWEST
HUMIDITY IS EXPECTED.

MNZ039-046-SDZ267>273-110000-
/O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE-
UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER-
PRAIRIE COTEAU-RED RIVER VALLEY-
1136 AM CDT MON SEP 10 2012 /1036 AM MDT MON SEP 10 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...269...270...271...272 AND 273...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 
  271...272 AND 273.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  FOR AREAS ALONG AND EAST OF THE JAMES RIVER VALLEY. WEST TO
  SOUTHWEST 10 TO 15 MPH WITH HIGHER GUSTS ACROSS CENTRAL SOUTH
  DAKOTA. 

* RELATIVE HUMIDITY...15 TO 22 PERCENT ALONG AND EAST OF THE JAMES
  RIVER VALLEY. 8 TO 15 PERCENT WEST OF THE JAMES VALLEY WITH THE
  LOWEST READINGS ACROSS SOUTH CENTRAL SOUTH DAKOTA.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
TMT
863 
WWUS83 KABR 101956
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
256 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING THEN
AGAIN ON TUESDAY...

GUSTY SOUTHERLY WINDS WILL CONTINUE ALONG AND EAST OF THE JAMES
RIVER VALLEY THROUGH THIS EVENING...WITH LOW RELATIVE HUMIDITY.
WINDS WILL BE LIGHTER ACROSS CENTRAL SOUTH DAKOTA...BUT
TEMPERATURES WILL RISE INTO THE UPPER 90S TO LOW 100S WITH
HUMIDITY AROUND 10 PERCENT OR LESS. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ONCE AGAIN ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE AREA. SOUTHERLY WINDS WILL SWITCH TO THE
NORTHWEST THROUGH THE DAY AND BECOME GUSTY. RELATIVE HUMIDITY IS
EXPECTED TO DROP TO BETWEEN 15 AND 25 PERCENT BY AFTERNOON.


SDZ267>271-110300-
/O.NEW.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
/O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-
256 PM CDT MON SEP 10 2012 /156 PM MDT MON SEP 10 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 039...046...267...269...270...271...272 AND 273...

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM
CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 267...268...269...270 AND 271...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270 AND 271.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BEGINNING
  TUESDAY MORNING AND PERSISTING THROUGH THE AFTERNOON. WINDS WILL
  SLOWLY BEGIN TO DIMINISH BY EARLY EVENING.

* RELATIVE HUMIDITY...BETWEEN 15 AND 20 PERCENT TUESDAY AFTERNOON. 

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ272-273-110300-
/O.NEW.KABR.FW.A.0010.120911T1600Z-120912T0000Z/
/O.CON.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY-
256 PM CDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
039...046...267...269...270...271...272 AND 273...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 039...046...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273.

* WINDS...SOUTHWEST 15 TO 25 MPH. A COLD FRONT WILL MOVE THROUGH
  DURING THE AFTERNOON...SWITCHING WINDS TO THE NORTHWEST. 

* RELATIVE HUMIDITY...BETWEEN 20 AND 30 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
TMT
140 
WWUS83 KABR 110201
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
901 PM CDT MON SEP 10 2012

...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED TUESDAY...

A TROF OF LOW PRESSURE WILL MOVE INTO EASTERN SOUTH DAKOTA FOR
TUESDAY. THIS WILL ALLOW FOR A RETURN OF THE HOT AND DRY
CONDITIONS ACROSS FAR EASTERN SOUTH DAKOTA AND INTO WESTERN
MINNESOTA TUESDAY...HOWEVER WINDS...WHICH WILL BE GUSTY TO START
THE DAY...ARE EXPECTED TO DIMINISH AS THE TROF CONTINUES EAST. ON
THE BACKSIDE OF THIS SYSTEM...GUSTY NORTHWEST WINDS WILL MOVE FROM
THE WESTERN DAKOTAS EARLY TUESDAY...PUSHING INTO THE MISSOURI AND
JAMES VALLEY AREAS THROUGH THE COURSE OF THE DAY. WHILE
TEMPERATURES WILL BE SOMEWHAT COOLER...DRIER AIR WILL FORCE 
RELATIVE HUMIDITY VALUES DOWN TO BETWEEN 10 AND 25 PERCENT AGAIN.

SDZ267>271-111000-
/O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
/O.CON.KABR.FW.W.0016.120911T1600Z-120912T0000Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-UPPER JAMES RIVER-
901 PM CDT MON SEP 10 2012 /801 PM MDT MON SEP 10 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 7 PM CDT /6 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 267...268...269...270 AND 271...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270 AND 271...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 
  268...269...270 AND 271.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...BELOW 10 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ272-273-111000-
/O.CAN.KABR.FW.W.0015.000000T0000Z-120911T0300Z/
/O.CON.KABR.FW.A.0010.120911T1600Z-120912T0000Z/
TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY-
901 PM CDT MON SEP 10 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 039...046...272 AND 273...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 039...046...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. 
  IN SOUTH DAKOTA...FIRE WEATHER ZONES 272 AND 273.

* WINDS...DEVELOPING EARLY OUT OF THE SOUTHWEST AT 10 TO 20 MPH
  WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...EXTREME FIRE DANGER AND EXPLOSIVE FIRE GROWTH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

CONNELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 9, 7:56 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 9, 7:56 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
756 AM CDT SUN SEP 9 2012

.UPDATE...
UPDATED TO ALLOW FOR THE EXPIRATION OF THE FROST ADVISORY. NO
OTHER CHANGES MADE TO THE FORECAST AT THIS TIME.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL BE THE MAIN FORECAST
CHALLENGE.

A SURFACE HIGH PRESSURE ANCHORED OVER THE NORTHERN PLAINS IS
PRODUCING CLEAR SKIES AND LIGHT WINDS. AS OF 8Z...TEMPS ACROSS
THE AREA ARE GENERALLY IN THE 40S. WITH SEVERAL MORE HOURS OF
COOLING...MORNING LOWS IN THE LOW/MID 30S SEEM POSSIBLE. WILL
LEAVE THE FROST ADVISORY AS IS.

HIGH TEMPERATURES ON MONDAY WILL ARE RATHER DIFFICULT TO
DETERMINE AT THIS TIME...ESPECIALLY IN THE EASTERN CWA. THE
GFS/ECMWF/CANADIAN ALL SHOW H85 TEMPS RANGING BETWEEN 20C IN THE
EAST...TO 27C IN THE WEST. THE NAM IS ABOUT 3C WARMER IN THE
EASTERN CWA...BUT ONLY 1C WARMER IN THE WESTERN CWA. SINCE THE NAM
IS CURRENTLY THE OUTLIER...WILL NUDGE HIGH TEMPERATURES DOWN FEW
DEGREES...MAINLY IN THE EASTERN CWA. A SECOND REASON FOR IGNORING
THE NAM IS BECAUSE SINCE JUNE 8TH...THE NAM12 HAS HAD A 5 TO 8
DEGREE WARM BIAS FOR VIRTUALLY ALL LOCATIONS EAST OF HIGHWAY 83.

A COLD FRONT WILL MOVE ACROSS THE REGION ON TUESDAY. MODELS
DISAGREE WITH THE TIMING OF THE FRONTAL PASSAGE WITH THE NAM BEING
THE SLOWEST...AND THE GFS THE FASTEST. WILL IGNORE THESE TWO
MODELS AND FOLLOW THE MIDDLE OF THE ROAD ECMWF.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
AN UPPER LEVEL SHORTWAVE TROUGH WILL BE OVER WESTERN CANADA AND
THE PACIFIC NORTHWEST WHEN THE PERIOD STARTS...WITH SOUTHWEST FLOW
OVER THE NORTHERN PLAINS. A SHORTWAVE ASSOCIATED WITH THIS SYSTEM
WILL TRACK ACROSS THE UPPER MIDWEST LATER IN THE DAY WEDNESDAY AND
WEDNESDAY NIGHT...THEN WEAK RIDGING WILL BECOME DOMINANT THROUGH
THE END OF THE PERIOD.

AT THE SURFACE...A FRONTAL BOUNDARY WILL JUST BE DROPPING TO THE
SOUTH OF THE REGION TUESDAY EVENING. THE FRONT LOOKS TO STALL
DURING THE DAY WEDNESDAY...WITH A NARROW ELONGATED BAND OF
PRECIPITATION DEVELOPING ALONG IT. THE NORTHERN PORTION OF THIS
BAND MAY SET UP OVER THE FAR SOUTHERN PORTION OF THE CWA...SO WILL
KEEP SMALL POPS THERE ON WEDNESDAY. COOL HIGH PRESSURE MOVES IN
BEHIND THE EXITING FRONT WEDNESDAY NIGHT AND REMAINS DOMINANT
THROUGH THE DAY FRIDAY. A TROUGH THEN BEGINS TO DIG DOWN THE LEE
OF THE ROCKIES...BRINGING WAA BACK TO THE REGION ON SATURDAY
BEFORE THE FRONT SLIDES OVER THE CWA SATURDAY NIGHT. VERY LITTLE
IN THE WAY OF MOISTURE OR UPPER SUPPORT WITH THIS BOUNDARY...SO
EXPECT IT TO MOVE THROUGH DRY.

UNDER THE INFLUENCE OF THE COOL SURFACE HIGH...EXPECT TEMPERATURES
WEDNESDAY THROUGH FRIDAY WILL BE A BIT BELOW NORMAL. WILL SEE A
RETURN TO NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ON SATURDAY
AS THE WAA KICKS IN.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT
UNDER MOSTLY CLEAR SKIES. BY MIDDAY...WINDS WILL INCREASE FROM
THE SOUTH WITH GUSTS TO AROUND 20 MPH POSSIBLE...ESPECIALLY AT
KMBG AND KPIR. VSBYS WILL BE UNRESTRICTED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED
     RIVER VALLEY-UPPER JAMES RIVER.

MN...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR BIG STONE-TRAVERSE.

&&

UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 9, 4:29 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CDT SUN SEP 9 2012

SDZ003-015-033>035-045-048-051-100930-
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO-
429 AM CDT SUN SEP 9 2012 /329 AM MDT SUN SEP 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL COMBINE WITH LOW
RELATIVE HUMIDITY VALUES AROUND 20 PERCENT TO PRODUCE VERY HIGH
FIRE DANGER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM TEMPERATURES ON MONDAY WILL COMBINE WITH AN EXTREMELY
DRY AIRMASS AND BREEZY SOUTHWEST TO WEST WINDS TO PRODUCE VERY
HIGH TO EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ004>011-016>023-036-037-100930-
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-HYDE-HAND-
429 AM CDT SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM TEMPERATURES ON MONDAY WILL COMBINE WITH AN EXTREMELY DRY
AIRMASS AND GUSTY SOUTHERLY WINDS TO PRODUCE VERY HIGH TO EXTREME
FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

Nearby

Red Flag Warnings in Minnesota, 2012Red Flag Warnings in South Dakota, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.